I am 26 years old and recently diagnosed as manic bipolar. I have wondered on and off for a long time, but then I would convince myself that I was okay. I went to the Dr. after almost hurting one of my children and he diagnosed me and put me on seroquel. Overall I love it. I love the way it makes me feel. I can function. But, I am a zombie. I have a horrible time wakeing up. I can sleep 12 + hours when I take it. I have 3 small children. I can not do that. I have also gained 15 pounds since starting it. Is there anything to do about the side effects? I can deal with the weight gain if it means being happy,. but the sleeping, I need to do something about. I also think it needs increased a little. Will that make me sleep more?
Have you discussed this with your doctor.....perhaps dividing the dosage or adjusting the times may help. How much do you take and when????
And how long have you been on it??? Perhaps by exercising a bit and watching what you eat you can curb the weight gain a bit. I know when my daughter gained weight she was able to lose most of it by doing this.
I am glad to hear that it is helping. Let us know how it goes.
I am calling the Dr. in the morning and letting him know. He had said before that for excessive sleepiness I can go up on the doseage. I asked him why and he said sometimes going up will help the tiredness. I currently take 400 mg at bedtime.
I am on Seraquel too and find the waking up really hard, I found it helpfull to take my meds just after the children go to bed, the downside of this is I have to go to bed earlier, but on the upside I wake up a bit easier. Better that than paranoia taking over my life.
However there are many other meds available that do the same job.
Wow 400 mg before bed!!!! I take 100mg before bed and it works great. If i took 400 mg I don't think i'd ever wake up. That seems to be an awful lot. I love seroquel because i sleep so well with it but i do have the drowsy tiredness the next day but i have gotten use to it pretty much. I have also gained 20 pounds in the last 5 or 6 months which is not good.
Yeah, the weight gain stinks. I had worked really hard to loose weight, and put 15 pounds on the first 6 weeks on the seroquel. Since I posted my original post, I have been setting my alarm and making myself get up and eat. By the time I eat, I am awake and feeling good.